Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
dollydoodledumplin

Ok so what are the worst side effects people have had?

Recommended Posts

When my derm told me I should expect dry lips, I was like, "yeah no problem..........how bad can dry lips be".

Lets just say I spoke too soon. My lips are terrible! Not regular dryness, but an intense crusting of the outer skin thats impermeable to any lip moisturiser...........for me at least. My lips laugh at blistex (which is usually very moisturising). Rubbing my lips in the show easily gets the dead skin off, which helps with the texture....but only for a few hours, and it crusts again.Plus they always look RED whenever i peel off the skin!

Thats me though.......it might not be as bad for you.

other than that, no other noticeable side-effects besides some dryness.......which I can handle.

so I guess expect some sahara lips.

Share this post


Link to post
Share on other sites

Dry Lips - I applied Petroleum Jelly 3-4 times a day to do this.

Laughing at Anything - Roller Coaster Emotions - Lack of Concentration - Sleepiness

My Acne has come back, but less, and I only went on one course. I need more tane for the effects to be permanent.

It is worth it, because at least for a year when I took roaccutane I could walk around without having acne to worry about. It even helps to reduce facial scarring.

Share this post


Link to post
Share on other sites

um really nasty skin for a while. I've had worse skin for the past 5 weeks that i've been on tane then i've ever had in my life...mood swings, laziness, tiredness....

the first few weeks my scalp was so dry it flaked and itched horribly, but some dandruff/dry scalp shampoo took care of that.

the worst is always being tired and lazy though...havent figured out a way to fix that yet...

Share this post


Link to post
Share on other sites
When my derm told me I should expect dry lips, I was like, "yeah no problem..........how bad can dry lips be".

Lets just say I spoke too soon. My lips are terrible! Not regular dryness, but an intense crusting of the outer skin thats impermeable to any lip moisturiser...........for me at least. My lips laugh at blistex (which is usually very moisturising). Rubbing my lips in the show easily gets the dead skin off, which helps with the texture....but only for a few hours, and it crusts again.Plus they always look RED whenever i peel off the skin!

Thats me though.......it might not be as bad for you.

other than that, no other noticeable side-effects besides some dryness.......which I can handle.

so I guess expect some sahara lips.

Share this post


Link to post
Share on other sites

everyone reacts differently, so its hard to say.

one of the possible side effects is depression. i think it may be more likely if you are already prone to emotional instability, and if you will be taking birth control along with the accutane, like i was.

let me just say, i was CRAZY while on accutane. i would have fits of rage where i would literally black out and start throwing things and screaming and crying, which is something i never did before accutane, or after. only while i was on it. i was also very very moody, emotional, and depressed. i cried a lot for no reason, and often felt very strong suicidal tendencies, even though there was nothing going on to make me feel that way, it was strictly chemical imbalance from the accutane and birth control.

and the dry lips were HORRIBLE. my lips would get so dry and chapped that they would bleed. i had a stick of chapstick in the pocket of every pair of pants i owned, and in every back pack and purse. and the chapstick barely helped anyway. my skin was also a thousand times more sensitive during my course, and the pimples that i would scratch left HORRIBLE scabs and scars that 6 years later still haunt me.

this lasted for 5 hellish months of my junior year of highschool, which i should have spent having fun, but instead was miserable and psychotic and anti social thanks to the medication. when it was all said and done, my acne had cleared up quite a bit, but wasn't perfect.

i guess it was worth it, but in a way not... sometimes i wonder if my hormonal acne (which i still get anyway) would have ended up clearing up on its own anyway, with or without the accutane. maybe, maybe not. i guess its good that most of my bad cystic acne cleared up, but at the same time i had so many violent psychotic nearly suicidal fits that i might of ended seriously hurting myself.

but of course EVERYONE responds to this differently... so its really hard to tell... i say its worth it to at least give it a try.

if you start to feel at all uncomfortable and not like yourself, stop taking it. don't feel obligated to go through with it. there are too many risks involved.... and plenty of other possible solutions out there.

but i'd say at least give it a try..

Share this post


Link to post
Share on other sites

I'm almost done with my second month.. and i have not experienced ANY bad side effects. I mean lips are dry, but I would be concerned if they weren't... that is just a sign that the accutane is working. My lips have never been crusty though, they are just dry and smooth... so I think if you just take care of yourself you can avoid side effects altogether. I'm really proactive about it though... like I took fish oil and vit. E a month before I started... I also moisturized like crazy a month before I started and did eyedrops all that jazz BEFORE I ever thought I would get them... low and behold I never did :)

Share this post


Link to post
Share on other sites

Dry lips, dry skin (not bad though), and monitoring my drinking.

That's it. Get the accutane and you won't regret it.

Share this post


Link to post
Share on other sites

Extreme tiredness like im constantly on a sleeping pill, and the body aches. I had to reduce my workouts in half because of muscle sorness and body aching. I just finished my course today. So Im not sure if it is worth it, but in the end at least I tryed it I didn't I think I would always wonder if it would or wouldnt work for me. This way I know either way.

I'm almost done with my second month.. and i have not experienced ANY bad side effects. I mean lips are dry, but I would be concerned if they weren't... that is just a sign that the accutane is working. My lips have never been crusty though, they are just dry and smooth... so I think if you just take care of yourself you can avoid side effects altogether. I'm really proactive about it though... like I took fish oil and vit. E a month before I started... I also moisturized like crazy a month before I started and did eyedrops all that jazz BEFORE I ever thought I would get them... low and behold I never did :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×